Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 68, NWS Wichita, KS

May 1, 20085 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 1, 2008, 10:19 PM CDT for 5 counties in Kansas. It was in force for 56 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2008, 10:19 PM CDT (03:19 UTC)
Expired
May 1, 2008, 11:15 PM CDT
In force
56 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Cowley County, KS, Harper County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 38 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 10:28 PM CDTHAIL 12 S Milan, KS
May 1, 10:30 PM CDTHAIL 13 Nnw West Wichita, KS
May 1, 10:31 PM CDTHAIL 0.754 S Maize, KS21ST ST. NORTH AND MAIZE RD.
May 1, 10:31 PM CDTHAIL 0.75West Wichita, KSPEA TO PENNY SIZE HAIL
May 1, 10:31 PM CDTHAIL 0.885 Ne Wichita Mid Contin, KS
May 1, 10:31 PM CDTHAIL 13 Nw Wichita Mid Contin, KS
May 1, 10:31 PM CDTHAIL 1West Wichita, KS
May 1, 10:35 PM CDTHAIL 1West Wichita, KS
May 1, 10:38 PM CDTHAIL 1East Wichita, KSKAKE TV.
May 1, 10:41 PM CDTHAIL 1Wichita Mid Continent A, KS
May 1, 10:49 PM CDTHAIL 1West Wichita, KSQUARTER SIZE HAIL WAS REPORTED NEAR MAPLE AND MAIZE.
May 1, 10:57 PM CDTHAIL 0.883 E Downtown Wichita, KS
May 1, 11:00 PM CDTHAIL 1.75East Wichita, KSVIA KAKE TV STORM CHASER.
May 1, 11:08 PM CDTTSTM WND GST 605 Se Wichita Mid Contin, KS47TH SOUTH AND OLIVER.
May 1, 11:08 PM CDTNON-TSTM WND GST 605 Se Wichita Mid Contin, KS47TH SOUTH AND OLIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 5:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 020319
SVRICT
KSC015-035-077-173-191-020415-
/O.NEW.KICT.SV.W.0068.080502T0319Z-080502T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT THU MAY 1 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1115 PM CDT.

* AT 1017 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  CLEARWATER TO BLUFF CITY...AND MOVING EAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MCCONNELL AIR FORCE BASE...ARGONIA...ARKANSAS CITY...ATLANTA...
  BELLE PLAINE...BLUFF CITY...CALDWELL...CLEARWATER...CONWAY
  SPRINGS...DERBY...DOUGLASS...EAST WICHITA...FREEPORT...GEUDA
  SPRINGS...HAYSVILLE...MAYFIELD...MILAN...MULVANE...OAKLAWN...
  OXFORD...ROSE HILL...SOUTH HAVEN...UDALL...VIOLA...WELLINGTON...
  DOWNTOWN WICHITA...WINFIELD...SOUTH WICHITA...WICHITA MID CONTINENT
  AIRPORT...PERTH...RIVERDALE...ROCK...STROTHER FIELD AIRPORT...WEST
  WICHITA...WELLINGTON AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS LINE OF STORMS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3762 9667 3700 9690 3701 9810 3773 9748
TIME...MOT...LOC 0319Z 270DEG 35KT 3757 9751 3702 9791

$$

JAKUB
2 follow-up statements
000 
WWUS53 KICT 020338
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT THU MAY 1 2008

KSC015-035-077-173-191-020415-
/O.CON.KICT.SV.W.0068.000000T0000Z-080502T0415Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-HARPER KS-
1037 PM CDT THU MAY 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARPER...WESTERN COWLEY...SUMNER...SOUTHERN SEDGWICK AND SOUTHWESTERN
BUTLER COUNTIES UNTIL 1115 PM CDT...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DOWNTOWN WICHITA TO 7 MILES EAST OF BLUFF CITY...MOVING EAST AT
32 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MCCONNELL AIR FORCE BASE BY 1045 PM CDT.
  NEAR DERBY BY 1050 PM CDT.
  NEAR WELLINGTON BY 1055 PM CDT.
  NEAR ROSE HILL BY 1100 PM CDT.
  NEAR SOUTH HAVEN BY 1110 PM CDT.
  NEAR UDALL BY 1115 PM CDT.

THE TOWNS OF MILAN...OAKLAWN...MAYFIELD...RIVERDALE...WELLINGTON
AIRPORT...PERTH AND ROCK ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3762 9667 3700 9690 3701 9810 3773 9748
TIME...MOT...LOC 0337Z 269DEG 28KT 3765 9731 3707 9773

$$

JAKUB
000 
WWUS53 KICT 020400
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT THU MAY 1 2008

KSC015-035-077-173-191-020415-
/O.CON.KICT.SV.W.0068.000000T0000Z-080502T0415Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-HARPER KS-
1059 PM CDT THU MAY 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARPER...WESTERN COWLEY...SUMNER...SOUTHERN SEDGWICK AND SOUTHWESTERN
BUTLER COUNTIES UNTIL 1115 PM CDT...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MCCONNELL AIR FORCE BASE TO 
CALDWELL...MOVING EAST AT 38 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MULVANE BY 1105 PM CDT.
  NEAR ROSE HILL BY 1110 PM CDT.
  NEAR UDALL BY 1115 PM CDT.

THE TOWNS OF RIVERDALE...OAKLAWN...MAYFIELD...PERTH AND WELLINGTON
AIRPORT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3762 9667 3700 9690 3701 9810 3773 9748
TIME...MOT...LOC 0359Z 254DEG 33KT 3763 9717 3706 9757

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:23 PM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, May 1, 3:23 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT THU MAY 1 2008

.DISCUSSION...

MAIN FORECAST CONCERN REVOLVES AROUND SEVERE CHANCES OVERNIGHT.

SYNOPSIS:
CURRENTLY HAVE A STRONG UPPER WAVE DIVING ACROSS SOUTHERN
CO/NORTHERN NM. VIS SATELLITE SHOWING SOME CU DEVELOPING OVER FAR
WESTERN KS AS THE LEADING EDGE OF COOLER MID LEVEL TEMPS START TO
OVERSPREAD THE AREA. AT THE SURFACE LOOSE DRY LINE IS SITUATED ALONG
A EMP TO WLD LINE WITH A SURFACE LOW OVER EASTERN NE AND ANOTHER ONE
TAKING SHAPE OVER THE OK PANHANDLE WHERE SURFACE PRESSURE FALLS HAVE
BEEN MAXIMIZED OVER THE LAST COUPLE OF HOURS.

TONIGHT:
DRYLINE IS EXPECTED TO SLOWLY WORK EAST THROUGH 00Z FRI AS STRONG
SOUTHERLY WINDS CONTINUE TO INCREASE MOISTURE ACROSS SE KS. IT LOOKS
LIKE THE RUC...GFS AND NAM ARE STILL OVERDOING THE SURFACE DEWPOINTS
ACROSS SE KS WITH MOST SHOWING BETWEEN 65-68 DEGREES...WITH 62-64
MORE REALISTIC. AS EXPECTED THE CAP IS CURRENTLY HOLDING STRONG BUT
WILL START TO ERODE QUICKLY AS THE COOLER MID LEVEL AIR OVERSPREADS
THE DRYLINE. MODELS ARE STILL BACKING THE SURFACE WINDS AROUND 00Z
AS PRESSURE FALLS CONTINUE TO INCREASE OVER THE HIGH PLAINS. THE
IMPORTANT QUESTION FOR THE FIRST PART OF THIS PERIOD IS WHETHER
THERE WILL BE ENOUGH CONVERGENCE ALONG THE FRONT/DRYLINE TO INITIATE
STORMS BEFORE DARK. CURRENT THINKING IS THAT AN HOUR EITHER SIDE
OF 00Z WOULD BE THE MOST LIKELY TIME FOR STORMS TO DEVELOP PRIOR TO
DARK. ONE DIFFERENCE WITH THE LATEST MODEL RUNS AND WHAT IS
OCCURRING...IS THAT THE SURFACE BOUNDARY IS ORIENTED MORE NE TO SW
WHICH MEANS THAT IT WILL BE EASIER TO GET CONVERGENCE ALONG THE
BOUNDARY SINCE BACKED WINDS WILL NOT BE NEEDED. OBVIOUSLY ANY STORMS
THAT FIRE BEFORE DARK WILL QUICKLY BECOME SEVERE.

MODELS CONTINUE TO BACK THE DRYLINE WEST AFTER 00Z AS THE SURFACE
LOW TRACKS INTO NORTH CENTRAL OK. IF STORMS DO NOT DEVELOP BEFORE
DARK...THEY WILL LIKELY DEVELOP AFTER 03Z AS THE SYNOPTIC BOUNDARY
CATCHES UP WITH THE DRYLINE WHICH WILL ALSO COINCIDES WITH THE
BETTER UPPER DYNAMICS GETTING INTO THE AREA. THE STORMS AFTER DARK
WILL BE MORE LINEAR IN NATURE BUT WILL STILL HAVE A GOOD CHANCE AT
PRODUCING LARGE HAIL AND DAMAGING WINDS.

FRI-SUN:
BY 18Z FRI THE UPPER LOW WILL BE LOCATED OVER SOUTH CENTRAL NE/NORTH
CENTRAL NE. THIS WILL PLACE MOST OF NORTHERN KS IN A PRIME AREA FOR
HIGH NW WINDS AND CURRENTLY HAVE HIGH CONFIDENCE THAT A WIND
ADVISORY WILL BE NEEDED FOR OUR CENTRAL KS COUNTIES FRI AFTERNOON.
HOWEVER AFTER COORDINATING WITH SURROUNDING OFFICES...FEEL IT WOULD
BE CONFUSING GOING WITH AN NPW NOW...CONSIDERING DDC HAS A WIND
ADVISORY OUT FOR EARLY THIS EVENING WITH ADDITIONAL HEADLINES LIKELY
OVERNIGHT. THEREFORE WILL BRIEF THE MIDNIGHT SHIFT ON THE SITUATION
AND LET THEM ISSUE. CONTINUED WITH SHOWERS OVER THE NORTHERN HALF OF
THE FORECAST AREA FOR FRI INTO FRI NIGHT GIVEN THE PROXIMITY TO THE
UPPER LOW. HOWEVER NOT EXPECTING ANYTHING TOO WIDESPREAD.

THE MAIN WEATHER STORY OVER THE WEEKEND WILL CONTINUE TO BE THE
UNSEASONABLY COOL MORNING TEMPERATURES WITH 30S LIKELY FOR THE
NORTHERN HALF OF THE FORECAST AREA FOR BOTH SAT AND SUN MORNING AS
THE UPPER WAVE PUSHES INTO THE OHIO VALLEY.

MON-THU:
DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST THROUGH THESE
PERIODS. BOTH ECMWF AND GFS CONTINUE TO ADVERTISE ANOTHER SHORTWAVE
TRACKING INTO THE DESERT SW ON MON AND INTO THE CENTRAL PLAINS FOR
WED INTO THU. THIS WILL ALLOW RETURN FLOW TO SETUP ACROSS THE PLAINS
FOR MON INTO TUE. THERE WILL LIKELY BE TWO MODES OF PRECIP CHANCES
THROUGH THESE PERIODS...ONE WITH THE INITIAL MOISTURE SURGE AND THE
OTHER WHEN THE UPPER DYNAMICS LIFT OUT. FOR NOW WILL NOT GET TOO
CUTE AND WILL INCREASE POPS SLOWLY FROM MON NIGHT INTO WED.

LAWSON

&&

.AVIATION...18Z TAF ISSUANCE
THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE

****ERROR: INCOMPLETE DATA

  39  64 /  50  10  10  10
RUSSELL         40  56  35  60 /  20  40  30  10
GREAT BEND      41  56  36  63 /  20  30  20   0
SALINA          47  58  35  62 /  20  30  30  10
MCPHERSON       47  60  37  62 /  20  20  20  10
COFFEYVILLE     58  69  42  63 /  80  20  10  10
CHANUTE         56  67  41  59 /  80  20  20  10
IOLA            56  67  41  59 /  80  20  20  10
PARSONS-KPPF    57  69  42  61 /  80  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 1, 3:48 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT THU MAY 1 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
348 PM CDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE THAT AN ISOLATED THUNDERSTORM OR TWO MAY
DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS. ANY STORM THAT DEVELOPS PRIOR TO
SUNSET WILL HAVE A HIGH PROBABILITY OF BECOMING SEVERE WITH LARGE
HAIL AND TORNADOES THE MAIN THREATS.

THUNDERSTORM CHANCES WILL INCREASE AFTER DARK AS A COLD FRONT
OVERTAKES THE RETREATING DRYLINE. THESE STORMS ARE EXPECTED TO
DEVELOP INTO A LINE AND AFFECT LOCATIONS GENERALLY SOUTHEAST OF THE
KANSAS TURNPIKE. THESE STORMS WILL ALSO HAVE A HIGH PROBABILITY OF
BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WEST TO NORTHWESTERLY WINDS CAN BE EXPECTED ACROSS CENTRAL
KANSAS FRIDAY AFTERNOON INTO FRIDAY EVENING. A WIND ADVISORY MAY BE
REQUIRED.

THUNDERSTORM CHANCES WILL START TO INCREASE ACROSS THE AREA MONDAY
NIGHT THROUGH WEDNESDAY. ANY STORM THAT DEVELOPS THROUGH THIS TIME
FRAME WILL HAVE THE POTENTIAL TO BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT
FOR LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/JMC/LAWSON

In the hours before

Local storm report, May 1, 9:13 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             SEVERY                  37.62N 96.23W
05/01/2008  E0.75 INCH       GREENWOOD          KS   LAW ENFORCEMENT

&&

LFW
Local storm report, May 1, 9:22 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             3 SE HUMBOLDT           37.78N 95.40W
05/01/2008  E0.75 INCH       ALLEN              KS   TRAINED SPOTTER

&&

LFW
Local storm report, May 1, 9:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     FUNNEL CLOUD     1 SW CHANUTE            37.66N 95.47W
05/01/2008                   NEOSHO             KS   LAW ENFORCEMENT

&&

LFW
Local storm report, May 1, 9:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     FUNNEL CLOUD     EARLTON                 37.59N 95.47W
05/01/2008                   NEOSHO             KS   LAW ENFORCEMENT

&&

LFW
Local storm report, May 1, 9:52 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TORNADO          SAVONBURG               37.75N 95.14W
05/01/2008                   ALLEN              KS   EMERGENCY MNGR

&&

LFW
Special weather statement, May 1, 10:08 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT THU MAY 1 2008

KSZ052-053-068>070-083-091>093-020345-
BUTLER-CHASE-COWLEY-GREENWOOD-HARPER-HARVEY-MARION-SEDGWICK-SUMNER-
1008 PM CDT THU MAY 1 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE...COWLEY...GREENWOOD...HARPER...
HARVEY...MARION...SEDGWICK AND SUMNER COUNTIES...

AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEABODY TO
WICHTIA...TO BLUFF CITY...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:04 PM CDTTornado WarningICTWilson41 min
May 1, 7:08 PM CDTSevere Thunderstorm WarningICTElk, Wilson, Woodson37 min
May 1, 7:18 PM CDTSevere Thunderstorm WarningICTElk, Greenwood57 min
May 1, 7:22 PM CDTAreal Flood WarningICTElk, Greenwood, Wilson6 hr
May 1, 7:37 PM CDTTornado WarningICTWilson38 min
May 1, 7:45 PM CDTSevere Thunderstorm WarningICTWilson60 min
May 1, 7:53 PM CDTSevere Thunderstorm WarningICTAllen, Woodson52 min
May 1, 8:08 PM CDTTornado WarningICTAllen, Neosho52 min
May 1, 8:14 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson46 min
May 1, 8:41 PM CDTTornado WarningICTWilson34 min
May 1, 8:56 PM CDTTornado WarningICTNeosho34 min
May 1, 9:00 PM CDTSevere Thunderstorm WarningICTWilson45 min
May 1, 9:00 PM CDTTornado WarningICTAllen45 min
May 1, 9:07 PM CDTTornado WarningICTWilson38 min
May 1, 9:31 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson44 min
May 1, 9:38 PM CDTTornado WarningICTNeosho37 min
May 1, 9:43 PM CDTTornado WarningICTAllen32 min
May 1, 10:06 PM CDTSevere Thunderstorm WarningICTWoodson23 min
May 1, 10:15 PM CDTTornado WarningICTAllen30 min
May 1, 10:18 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick57 min
May 1, 10:50 PM CDTAreal Flood WarningICTAllen, Wilson, Woodson4 hr
May 1, 11:01 PM CDTAreal Flood WarningICTSedgwick2 hr
May 1, 11:05 PM CDTSevere Thunderstorm WarningICTChase55 min
May 1, 11:15 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Greenwood, Sedgwick, Sumner60 min
May 1, 11:19 PM CDTTornado WarningICTChase56 min
May 1, 11:49 PM CDTTornado WarningICTGreenwood41 min
May 1, 11:50 PM CDTAreal Flood WarningICTButler2 hr
May 2, 12:01 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson42 min
May 2, 12:39 AM CDTAreal Flood WarningICTAllen, Elk, Greenwood, Wilson, Woodson4 hr
May 2, 12:56 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery39 min
May 2, 2:43 AM CDTAreal Flood WarningICTLabette, Neosho3 hr
May 2, 4:04 AM CDTWind AdvisoryICTBarton, Butler, Chase, Ellsworth, Greenwood, Harper and 11 more18 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.